Couldn't find what you looking for?

TRY OUR SEARCH!

Dear all, My daughter is 15 years old and has severe asthma. She was hospitalised twice in the last month for asthma attacks and has now been prescribed prednisolone. We hope that she will be better soon. My daughter has been studying the instruction manual with the prednisolone, and has been paying a lot of detail to the side effects. She is in fact so worried about some of the side effects of prednisolone that she wants to quit taking it, something that would certainly be a bad idea in these circumstances. I do understand her worries though! Some of the side effects listed are scary indeed. I wonder how often someone gets bad and lasting side effects from prednisolone? Thanks for taking the time to respond!

Loading...

I am not a medical professional but, for what it is worth, I have taken prednisolone before and I don't recall having any side effects at all. It worked like a charm. All medications have their side effects, and nothing is without its risks. It sounds like you just have to get through to your daughter that the benefits of taking prednisolone outweigh the risks by far in this case!
Reply

Loading...

Hi My daughter, has severe asthma, and has had to take prednisolone several times, there are side effects to this drug, and some not so nice, more so with long term usage and at high dosages. However it is a drug that saves lives., and I wouldnt be without it in my cupboard. Many times when she has had a severe asthma attack ive had to have the drug close, and it really does help to get it under control when her normal medications dont help.  The side effects that she gets are minimal compared to what would happen if she didnt have this medication when needed.  Some of the effects she experiences are weight gain, mood swings,  hot flushes, an increased appetite. The best time for drug is first thing in the morning, with food, and not at night, unless you really have to start it at that time, as it can cause sleep disturbances too.  These side effects will subside once the medication is either decreased or once stopped, however be sure to follow the doctors plan , and never just stop this medication as it can be dangerous if not knowing what you are doing. There are long term effects when having to take the drug many times, however right now, my way of thinking is I hope the best way and that is to remember that if your daughter can try hard to keep her asthma under control she wont be needing the drug often and if she does need it that its better to be alive then dead. As asthma can be deadly when not treated to get it under control.  I hope this helps and good luck. :)
Reply

Loading...